Hi Helen. When I mentioned ‘acceptance’, I meant it in a good way. You no longer rail against the MAV. You have evolved a way of living with it, you said you pace yourself so as not to push it too far etc. I’ve found that helps considerably. Like you I tried various avenues before meds and wasted some money. In my case that was before I had a diagnosis mostly, before I knew about preventatives. Indeed before I knew it was MAV. I tried vision therapy, eye consultants, Tai Chi, Alexander Technique, Balance Physios, VRT, and more I’ve long since probably forgotten. Meds did it, and quite alot of them too it’s taking. I’m sure Dr S is right, longer you’ve had it, longer it takes to go away. Well, I’ve had it 15 years so far. @turnitaround’s right if you can quit/reduce caffeine intake it can prove a great help, I’ve found this last couple of months trying the John Hopkins diet seems to have helped me enormously although like you, I tend to fall off the wagon, pretty regularly. I find it very trying eating plain food all the time and it’s trying cooking for others different things all the time particularly when you’d rather be eating ‘theirs’! Interesting. Dr S saying about link with menopause, MAV’s very hormonal for many women. I never know about the menopause. When does it end, if ever? I’ve read, officially it’s supposedly one year after last period, but don’t believe that for a second. Read the other day of a lady of ninety two still having hot flushes. MAV’s different for everybody it seems but I don’t think there’s any guarantee it will stop after menopause. Even if we could work out when our end of menopause is. Helen
I guess you, me @janb, @rainbow555, and a few others could start our own mini ‘Menopause-Migraine Associated-~vertigo’ Club by now! From memory you’ve been 24/7 dizzy four years now. How you doing now. Have you found the Effexor has reduced that dizziness at all. I know it’s only a couple of months, early days and dizziness/imbalance does seem to linger, I found mine only started to stop initially for short periods only after eight months of hitting a sufficiently high Propranolol dose. What a relief that was too. It would be hard to list MAV symptoms in order of disruptiveness really but that must be pretty high on the list and personally I think it’s also a main sign that MAV’s still all present and correct and there’s not really much chance of feeling ‘recovered’ until it’s stopped. As it was the 24/ 7 dizziness that made me start the search for control in the first place I’d have been very disappointed if the drugs hadn’t controlled it, in my case after more than three years. I think caffeine reduction and the John Hopkins Diet may be helping a bit particularly with rear head pressure but most of it is drugs, and possibly time. Do you think you’ll need to add in or might you have now found your ‘magic’ combo. Regards Helen
Strange though. I’ve never seen any eminent MAV body. In fact I’ve only ever seen two neurologists, each a one off private consultation, and even the migraine specialist one said not to bother with caffeine restriction or diet. And to obtain that response I had to email later post consultation. They just want to throw meds in your direction. She wanted me to take Sodium Valproate. I appreciate not everybody knows all and is going to get it right every time but, as a migraine expert, that seems pretty basic knowledge to me when you are taking people’s money in exchange for possible assistance. I remember reading Dr S suggested VRT to somebody and then when they quoted some exercises back at him that were causing them problems said they shouldn’t be doing that manoeuvre. I once remember a physio who told me Tai Chi was ‘great for balance’, then, asked me ‘Exactly what is it?’ When I said I already did it. Helen
I started Nori this past spring at 10mg. Wasn’t too bad at first, little dry mouth but nothing crazy
Have since upped my dose to 30mg daily and the last increase was one of the worst ones yet. 3 solid weeks of low grade migraine, super dizzy, nauseous and just overall miserable. Stuck with it through those 3 weeks and am glad that I did as I’m now feeling much better. I am still dizzy but to a lesser degree and there are periods where I don’t even notice the dizziness anymore.
I’ll probably go up one more dose to 40mg. Even though it’s gonna suck, the long term help is worth it in my opinion. Stick it out if you can. There’s a reason Ami and Nori are commonly prescribed for MAV and it’s because they work. Unfortunate thing is they take time to work
Hi @Clara at my first visit to Dr S he said he didn’t think I needed therapy, but he didn’t really say any more about it as I responded well to the Pizotifen. I have found that I am able to work on my computer without too many problems, but I do have to make sure that I take regular break away from the screen, or my eyes start to protest. On Monday for instance, I came home from a busy computer day with a bloodshot eye and felt quite tired - mind you I always feel tired after a work day!
On the work front is there anything you can do about your situation using the Equality Act 2010? The Occupational Therapist I had to see before I could get the green light to return to work in Sept advised my company that my _“condition would be regarded as a disability under the Equality Act 2010”. I guess it depends on the company but it is a bit harsh of them to change your role and make things even harder for you. Jan
Hi Jan, thank you for your message. I have heard from the union that they would present my case to HR as apparently there are others in similar situations. I just worry it will be too much for me as there will be no routine in the role it’s a bit like a social worker role. You never know what situation you will have to deal with and with my brain fog and detachedness I worry I may miss something and the stress would be detrimental to my VM and my overall quality of life? I am so in no man’s land right now don’t know what to do for the best.
Yes your memory serves you right…4 years of daily dizziness ( to different degrees). Along with 4 years of chronic headache which has only ever responded to Botox Injections which i am now waiting for round 3…and i can tell its running out as my face, head and nose pain are slowly creeping back in. As for the dizzies i still have them everyday but im on week 5 of Venlafaxine and my outdoor Visual Vertigo has improved the most up until now. In fact that improved within the 1st week!!
I still have my mam.poorly in hospital so the stress of that on top of work isnt helping if im honest either…but my answer to your question…yes, i think the concoction of Gaba, Venlafaxine & Botox seem to be giving me a taste of normality here and there and i accept the days im not so good and lie down until i feel better.
Hope your goiod
I’m glad it’s “working” so far and isn’t too miserable. I hope it slowly resides to where it’s barely noticeable/completely reduced and you can manage through work!! I know working is a huge concern, unfortunately.
Great to hear you think you might hv sussed it at last approaching 4th anniversary! Certainly takes a while. Doesn’t it. I expect the Effexor will need months to really kick in. Sure it takes longer after it’s bn hanging around so long. Sorry abt yr Mum. Bad for her and the stress and extra work won’t help you either. Glad you’re coping with work. I’m doing OK thanks. Good really as this last week I’ve bn had flu jab, shopped in Mole Valley Tuesday, then Wednesday been Cords. Shopping in EWM followed by shopping half hour in Aldi! Get that, Jo! Hat but no sunglasses too. Then Thursday a filling at the Dentist. Bit of visual vertigo in car parks on two occasions but apart from that fine all round, sleeping 8 hours straight nightly, no dreams (my pre chronic MAV routine), but then felt rubbish most of yesterday. I always go for the delayed reaction it seems. Well on way to back to normal today I think but it’s early in the day as yet. Just had funny thought really I might just about be where I’d had expected to be a couple of months after the MAV diagnosis I got 19th October 2015! What happened to those four years, eh. Helen
Im just a month behind you 17th November 2014…im noticing an increase in face, nose & neck pain which Botox has held at bay the last 8 weeks …i can tell when its running out Helen…i forgot how bad it is. My ears and nose are pumping like they both own a seperate hearbeat…x
Sorry Jo. My mistake. Inadvertently misled you. I got my diagnosis 19th October 2015, not 2014 as stated. I’ve edited original. My MAV went chronic very early December 2014. I waited for it to ‘go away’ until Valentine’s Day 2015 before I saw GP who thought it ‘anxiety’ but too polite to say so, did VRT for 6 months as per instruction of last ENT consultants I’d seen, then total collapse August-time, then sought out neuro-oto and got diagnosis in the October. In fact the consultant’s letter arrived on 5th November! Rather appropriate I thought! Helen
How you doing now?
A post was split to a new topic: Been good on pizotifen but lately been so tired
This topic was automatically opened after 4 days.